Alert archive / Nevada / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 29, 2011, 3:16 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Jul 30, 2011, 1:00 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2011, 3:16 PM PDT (22:16 UTC)
- In effect from
- Jul 30, 2011, 1:00 PM PDT
- Expired
- Jul 31, 2011, 5:51 PM PDT
- In force
- 29 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3616 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WGUS65 KVEF 292216 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 316 PM PDT FRI JUL 29 2011 .THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA DURING THE WEEKEND AS MOISTURE CONTINUES TO STREAM ACROSS THE REGION. STORMS WILL ALSO BE SLOW MOVING WHICH WILL INCREASE THE THREAT OF FLASH FLOODING... ESPECIALLY FOR RECENT BURN AREAS. CAZ519-520-301100- /O.NEW.KVEF.FF.A.0003.110730T1900Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY- 316 PM PDT FRI JUL 29 2011 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WATCH. * FLASH FLOOD WATCH FOR A PORTION OF INYO COUNTY CALIFORNIA... INCLUDING THE FOLLOWING AREAS...EASTERN SIERRA SLOPES AND OWENS VALLEY. * FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING * SLOW MOVING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && JA $$
6 follow-up statements
130 WGUS65 KVEF 300916 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 216 AM PDT SAT JUL 30 2011 .THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON AND EVENING...BRINGING A THREAT OF FLASH FLOODING. THE FLOODING THREAT IN THE SIERRA NEVADA WILL BE ENHANCED BY MELTING SNOW. CAZ521>523-NVZ014-302000- /O.EXB.KVEF.FF.A.0003.110730T2000Z-110731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- 216 AM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CALIFORNIA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...DEATH VALLEY NATIONAL PARK...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTH CENTRAL NEVADA...ESMERALDA AND CENTRAL NYE COUNTY. * FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING * THUNDERSTORMS WILL INCREASE OVER EASTERN CALIFORNIA AND SOUTHWEST NEVADA THIS AFTERNOON AND EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ CAZ519-520-302000- /O.EXT.KVEF.FF.A.0003.110730T2000Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY- 216 AM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... EASTERN SIERRA SLOPES AND OWENS VALLEY. * FROM 1 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING * SLOW MOVING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. THE FLOOD THREAT WILL BE ENHANCED BY MELTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
205 WGUS65 KVEF 302004 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 104 PM PDT SAT JUL 30 2011 .THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON AND EVENING...BRINGING A THREAT OF FLASH FLOODING. THE FLOODING THREAT IN THE SIERRA NEVADA WILL BE ENHANCED BY MELTING SNOW. CAZ519-520-310500- /O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY- 104 PM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... EASTERN SIERRA SLOPES AND OWENS VALLEY. * THROUGH SUNDAY EVENING * SLOW MOVING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. THE FLOOD THREAT WILL BE ENHANCED BY MELTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ CAZ521>523-NVZ014-310500- /O.CON.KVEF.FF.A.0003.000000T0000Z-110731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- 104 PM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CALIFORNIA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...DEATH VALLEY NATIONAL PARK...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTH CENTRAL NEVADA...ESMERALDA AND CENTRAL NYE COUNTY. * UNTIL 10 PM PDT THIS EVENING * THUNDERSTORMS WILL INCREASE OVER EASTERN CALIFORNIA AND SOUTHWEST NEVADA THIS AFTERNOON AND EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
274 WGUS65 KVEF 310441 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 941 PM PDT SAT JUL 30 2011 CAZ521>523-NVZ014-310545- /O.EXP.KVEF.FF.A.0003.000000T0000Z-110731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- 941 PM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND SOUTH CENTRAL NEVADA WILL EXPIRE AT 10 PM PDT THIS EVENING. THUNDERSTORM ACTIVITY HAD DIMINISHED SIGNIFICANTLY AND THE THREAT OF FLASH FLOODING WILL BE VERY LIMITED AND VERY LOCALIZED FOR THE REST OF TONIGHT. $$ CAZ519-520-311300- /O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY- 941 PM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... EASTERN SIERRA SLOPES AND OWENS VALLEY. * THROUGH SUNDAY EVENING * THUNDERSTORM ACTIVITY HAD DIMINISHED SIGNIFICANTLY LATE THIS EVENING AND THE THREAT OF FLASH FLOODING FOR THE REMAINDER OF THE NIGHT WILL BE LIMITED. HOWEVER...THE THREAT OF FLASH FLOODING WILL INCREASE ONCE AGAIN SUNDAY AS DAYTIME HEATING AND AN APPROACHING UPPER LEVEL DISTURBANCE COMBINE WITH THE MOIST AND UNSTABLE AIR MASS IN PLACE TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS. THE FLOOD THREAT WILL BE ENHANCED BY MELTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
615 WGUS65 KVEF 310953 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 253 AM PDT SUN JUL 31 2011 CAZ519-520-311900- /O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY- 253 AM PDT SUN JUL 31 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... EASTERN SIERRA SLOPES AND OWENS VALLEY. * THROUGH THIS EVENING * THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND EVENING...BRINGING A THREAT OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING. THE FLOOD THREAT WILL BE ENHANCED BY MELTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
853 WGUS65 KVEF 311908 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1208 PM PDT SUN JUL 31 2011 CAZ521>526-NVZ014-017-312300- /O.EXA.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1208 PM PDT SUN JUL 31 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 10 PM PDT THIS EVENING * THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NEVADA AND ADJACENT AREAS OF INYO AND SAN BERNARDINO COUNTIES IN CALIFORNIA...BRINGING A THREAT OF HEAVY RAINFALL AND FLASH FLOODING WITH SOME STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ CAZ519-520-312300- /O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY- 1208 PM PDT SUN JUL 31 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... EASTERN SIERRA SLOPES AND OWENS VALLEY. * UNTIL 10 PM PDT THIS EVENING * THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS THE SOUTHERN SIERRA AND OWENS VALLEY THIS AFTERNOON AND EVENING...BRINGING A THREAT OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING. THE FLOOD THREAT WILL BE ENHANCED BY MELTING SNOW IN SOME AREAS OF THE SOUTHERN SIERRA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ JA
773 WGUS65 KVEF 010051 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 551 PM PDT SUN JUL 31 2011 CAZ519>526-NVZ014-017-010200- /O.CAN.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 551 PM PDT SUN JUL 31 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND NEVADA HAS BEEN CANCELLED. SHOWER AND THUNDERSTORM ACTIVITY HAS DIMINISHED SIGNIFICANTLY ACROSS THE AREA AND THE AIR MASS HAS STABILIZED. THE RISK OF FLASH FLOODING THIS EVENING IS EXTREMELY LIMITED SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 10:15 AM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 29, 10:15 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1015 AM PDT FRI JUL 29 2011 .SYNOPSIS...MOISTURE WILL SPREAD NORTH AND WEST THROUGH THE WEEKEND...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING IN PROBABILITY AND COVERAGE EACH DAY. DRIER AIR WILL BEGIN TO SPREAD INTO CALIFORNIA MONDAY AND WORK EAST BY MID-WEEK...LIMITING THUNDERSTORMS TO MAINLY MOHAVE COUNTY BY WEDNESDAY. && .UPDATE...ELEVATED CONVECTION TURNED INTO SCATTERED THUNDERSTORMS THIS MORNING OVER DEATH VALLEY AND SOUTHERN NYE COUNTY. THIS WAS APPARENTLY DEVELOPING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE DEPICTED BY BOTH THE NAM AND GFS WHICH WAS MOVING WESTWARD ACROSS SOUTHERN NEVADA. SHOWERS WERE ALSO MOVING INTO SOUTHEAST MOHAVE COUNTY THIS MORNING. INYO...ESMERALDA...CENTRAL NYE AND MOHAVE COUNTIES SHOULD SEE THE BEST COVERAGE OF THUNDERSTORMS THROUGH THIS AFTERNOON. THE 12Z LAS VEGAS SOUNDING INDICATED MARGINAL INSTABILITY WITH LIMITED CAPE BUT THE NAM BUFR SOUNDING SHOWS CAPE INCREASING TO AROUND 600 J/KG BY THIS AFTERNOON. THE BAND OF CONVECTION OVER MOHAVE COUNTY WILL BE MOVING TO THE NORTHWEST AND COULD ALSO ENHANCE THUNDERSTORM DEVELOPMENT IN CLARK COUNTY THIS AFTERNOON. THE FORECAST WILL BE UPDATED TO INCREASE POPS/WEATHER COVERAGE OVER THE AFOREMENTIONED FAVORABLE AREAS AND EVEN. && .AVIATION...FOR MCCARRAN...SOUTHEAST WINDS 6-8KTS CAN BE EXPECTED THROUGH THIS AFTERNOON THEN BECOMING LIGHT SOUTHERLY AROUND 7KTS THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN THE MOUNTAINS SURROUNDING THE VALLEY...BUT WILL KEEP MENTION OUT OF TAF AND ONLY INCLUDE CB. TSRA COULD CREATE GUSTY AND ERRATIC WINDS FROM ASSOCIATED OUTFLOW BOUNDARIES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH TO SOUTHEAST WINDS 10KTS OR LESS FOR MUCH OF THE AREA TODAY WITH THE EXCEPTION OF ANY THUNDERSTORM OUTFLOW BOUNDARIES THAT MAY CAUSE ERRATIC AND GUSTY WINDS. ISOLATED SHRA AND TSRA WILL BE POSSIBLE ACROSS MUCH OF THE AREA TODAY IN THE AFTERNOON AND EVENING WITH THE BEST CHANCES ACROSS THE HIGHER ELEVATIONS AS WELL AS IN MOHAVE COUNTY. && .PREV DISCUSSION... 320 AM PDT FRI JUL 290 2011 .SHORT TERM...INVERTED TROUGH NEAR THE BIG BEND OF TEXAS MADE LAST EVENING...CARRYING OVER INTO THIS MORNING BY FAR THE MOST ACTIVE I HAVE SEEN THE 2011 MONSOON ACROSS NORTHERN MEXICO. EARLY MORNING SATELLITE SHOWS AND EXTENSIVE DEBRIS SHIELD ENCOMPASSING MUCH OF ARIZONA WITH CLOUDS TRYING TO EXPAND WESTWARD INTO MOHAVE COUNTY AND SOUTHEAST CALIFORNIA. UNFORTUNATELY FOR US...DYNAMICS ASSOCIATED WITH INVERTED TROUGH WILL STAY TO OUR EAST AS FEATURE SLOWLY MOVES NORTHWARD ACROSS WESTERN NEW MEXICO AND EASTERN ARIZONA TODAY THROUGH SUNDAY. STRONG HIGH PRESSURE CENTER REMAINS POSITIONED OVER THE SOUTHERN HIGH PLAINS MID-LEVELS WILL CONTINUE TO MOISTEN UNDER PREVAILING SOUTHEAST FLOW. NAM BUFR SOUNDING FOR LAS VEGAS PROGS PW VALUES NEAR 1.30 INCHES THIS AFTERNOON...INCREASING TO AROUND 1.50 INCHES SATURDAY AND SUNDAY. SLOW STORM MOTION AND WELL ABOVE NORMAL PW VALUES SUGGEST ANY THUNDERSTORM OVER THE WEEKEND HAS THE POTENTIAL OF PRODUCING HEAVY RAIN. NOCTURNAL THUNDERSTORMS NOT OUT OF QUESTION THIS WEEKEND ESPECIALLY IF THERE IS A DISTURBANCE EMBEDDED IN THE FLOW. THE CLOUDINESS AND INCREASE IN SURFACE DEWPOINTS WILL LEAD TO BELOW NORMAL TEMPERATURES OVER THE WEEKEND...WHICH COMES ALONG WITH THAT UNCOMFORTABLE FEEL OF HIGHER HUMIDITY VALUES. .LONG TERM...UPPER LEVEL TROUGH APPROACHING THE WEST COAST MONDAY WILL START TO BRING DRYER AIR INTO THE REGION AND HELP PUSH THE MONSOONAL MOISTURE FURTHER EAST. MONDAY STILL LOOKS LIKE A FAIRLY ACTIVE DAY OVER THE EASTERN THIRD OF THE AREA AS DEEPER MOISTURE REMAINS IN PLACE. ANOTHER FACTOR WILL BE TROPICAL SYSTEM DON THAT IS CURRENTLY OVER THE WESTERN GULF OF MEXICO. MODELS AND NHC ARE TAKING THIS TRACK A BIT FURTHER SOUTH THAN 24HRS AGO AND TRACK THE REMAINING MOISTURE ACROSS NORTHERN MEXICO. ITS POSSIBLE THAT THIS MOISTURE COULD GET CAUGHT UP IN THE FLOW AND ADD ADDITIONAL MOISTURE TO THE EASTERN AREAS OF THE CWA. THIS WOULD LIKELY OCCUR MONDAY OR TUESDAY SO THIS WILL NEED TO BE WATCHED. TROUGH IS FORECAST TO CONTINUE TO DIG NEXT WEDNESDAY THROUGH FRIDAY PUSHING MUCH OF THE MOISTURE EAST AND LEAVING ONLY THE EASTERN HALF OF MOHAVE COUNTY IN THE THUNDERSTORM THREAT. SOUTHWEST FLOW IS EXPECTED OVER THE REMAINDER OF THE AREA WITH DRY CONDITIONS. TEMPERATURES WILL REMAIN CLOSE TO OR SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR AVIATION...STACHELSKI PREV DISCUSSION...PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 5:04 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 504 AM PDT FRI JUL 29 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-301000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 504 AM PDT FRI JUL 29 2011 /504 AM MST FRI JUL 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR AS MONSOON MOISTURE INCREASES FROM THE SOUTHEAST. THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HAZARDOUS WEATHER INCREASES SATURDAY THROUGH MONDAY AS THERE IS A HIGHER PROBABILITY OF SHOWERS AND THUNDERSTORMS. THERE WILL BE A GREATER THREAT OF FLASH FLOODING FROM HEAVY RAINFALL. STORMS WILL ALSO PRODUCE GUSTY WINDS WHICH COULD CATCH SOME BOATERS OFF GUARD ON AREA LAKES AS WELL AS DANGEROUS LIGHTNING. THE HIGHER HUMIDITY VALUES WILL LEAD TO A FEELING OF GREATER DISCOMFORT. DRIER AIR MOVING INTO CALIFORNIA EARLY IN THE WEEK WILL EVENTUALLY LIMIT ANY THUNDERSTORMS TO MOHAVE COUNTY BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 29, 3:12 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 2 W ASPENDELL 37.23N 118.61W
07/29/2011 E0.25 INCH INYO CA TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED AT THE LAKE SABRINA BOAT
LANDING.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:31 PM PDT | Areal Flood Advisory | VEF | Inyo | 4 hr |
| Jul 29, 2:55 PM PDT | Flash Flood Warning | VEF | Inyo | 106 min |
| Jul 29, 3:04 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 41 min |
| Jul 29, 4:37 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Jul 29, 4:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 29, 11:07 AM PDT | Areal Flood Advisory | VEF | Clark | 61 min |
| Jul 29, 1:36 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 24 min |
| Jul 29, 1:43 PM PDT | Areal Flood Advisory | VEF | Clark | 87 min |
Nearby
Flash Flood Watches in Nevada, 2011Flash Flood Watches in California, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.